Georgia, 2005

Damaging Wind in Georgia, March 22, 2005

March 22, 2005 · NWS JAX · 1 event in 1 county or zone

Emergency Management reported numerous trees down and snapped.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Emergency Management reported numerous trees down and snapped.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 22, 1:55 PM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Mar 22, 1:55 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
155 PM EST TUE MAR 22 2005

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
NOW/TONIGHT...WARM FRONTAL BOUNDARY STILL BISECTING CWA ALONG THE
I-10 CORRIDOR AND MODELS ARE STILL SUGGESTING THAT LOW DEVELOPMENT
JUST NW OF THE REGION WILL SLOWLY PULL WARM FRONT NORTHWARD THIS
EVENING AND ISOLD SVR TSTMS WILL CONTINUE TO FIRE ALONG THAT
BOUNDARY AS WELL AS IN WARM SECTOR JUST SE ACRS INLD NE FL. SQUALL
LINE JUST AHEAD OF COLD FRONT FROM PANHANDLE SOUTHWARD INTO NERN
GOMEX WILL BE MAJOR PLAYER TONIGHT AS IT PUSHES INTO FORECAST AREA
WITH MORE TSTMS WITH DAMAGING WINDS AND ISOLD HAIL/TORNADO THREAT.
POPS WILL REMAIN VERY HIGH TONIGHT IN THE LKLY/CATEGORICAL RANGE AND
MIN TEMPS WILL ONLY FALL INTO THE LOWER TO MID 60S DUE TO RAIN
COOLED AIR.

WED...SOME SORT OF SQUALL LINE FEATURE SHOULD BE ONGOING EARLY WED
MORNING ACRS THE REGION...PROB ACRS NE FL AND GETTING READY TO MOVE
OFFSHORE...WHILE RESIDUAL SHOWER ACTIVITY WILL BE POSSIBLE ALONG THE
COLD FRONTAL BOUNDARY. CLEARING SKIES DURING THE AFTERNOON HOURS
SHOULD PROMOTE MAX TEMPS INTO THE UPPER 70S/LOWER 80S. THIS WILL
ALLOW FOR BREEZY/WINDY CONDS OF 15-25 MPH WITH GUSTS UP TO 40 MPH AT
TIMES DURING THE AFTERNOON HOURS.

WED NIGHT...MOSTLY CLEAR SKIES AND SLIGHTLY COOLER TEMPS ARE
EXPECTED WITH WINDS JUST STRONG ENOUGH TO ALLOW ONLY PATCHY FOG
FORMATION. MIN TEMPS IN THE UPPER 40S TO LOWER 50S.

THU...WEAK HIGH PRES AT THE SURFACE WILL REMAIN IN CONTROL WITH
MOSTLY SUNNY SKIES AND MAX TEMPS IN THE 75-80 RANGE.

THU NIGHT...INCREASING HIGH CLOUDS...OTHERWISE FAIR SKIES WITH MIN
TEMPS IN THE LOWER TO MID 50S. PATCHY DENSE FOG FORMATION POSSIBLE
MAINLY ALONG THE I-75 CORRIDOR.

.LONG TERM...FRIDAY THROUGH TUESDAY...
FAST MOVING W/SWLY FLOW WILL KEEP SYSTEMS MOVING RATHER QUICKLY
THROUGH THE REGION. GFS/ETA BOTH SHOWING A SHORTWAVE PUSHING INTO
THE FORECAST AREA FRIDAY AFTERNOON WITH A SLGT CHC/CHC OF TSTMS.
DEEPER SWLY FLOW OVER THE WEEKEND WILL KEEP MOISTURE OVER THE REGION
ALTHOUGH FRONTAL SURFACE APPEARS TO BE STALLED NORTH ACRS CNTRL/SRN
GA AND PCPN FOCUS SHOULD BE THERE WITH CHC TSTMS AND MORE ALONG THE
LINE OF SLGT CHC TSTMS ACRS NERN FL. 06Z/12Z GFS AND 06Z DGEX IN
AGREEMENT FOR DEEPER LONG WAVE TROF PUSHING THROUGH ON MONDAY WITH
ANOTHER CHC OF STRONG TO SVR TSTMS SIMILAR TO TODAYS ACTION. FOR
NEXT TUESDAY...LONG WAVE TROF SHOULD PUSH OFF TO THE EAST AND HAVE
KEPT FORECAST DRY FOR NOW.

&&

.MARINE...BUOYS SLOW TO RESPOND THUS FAR TO THE PASSAGE OF THE WARM
FRONT FOR THE SOUTHERN WATERS. FEEL MOST OF THE INCREASE IN WIND
INCREASE WILL COME IN THE WAKE OF THE SQUALL LINE AFTER MIDNIGHT
ONCE SOUTHWEST FLOW COMMENCES. HAVE GENERALLY ACCEPTED MODEL
CONSENSUS OF SCEC CONDITIONS FOR THE NEARSHORE AND ADVISORY FOR THE
OFFSHORE. WINDS SLOWLY COME DOWN TOMORROW AFTERNOON...BUT SEAS WILL
BE SLOWER TO RESPOND AND WILL LIKELY REQUIRE ADDITIONAL ADVISORIES
THROUGH WEDNESDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  61  78  49  77 / 100  40   0   0
SSI  62  77  54  74 /  90  70   0   0
JAX  65  82  52  78 /  90  70   0   0
SGJ  66  79  54  76 /  70  50   0   0
GNV  65  80  51  80 /  80  60   0   0
OCF  66  79  52  80 /  70  50   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY UNTIL 9 AM EST
      WEDNESDAY FOR THE FOLLOWING ZONES...AMZ470...AMZ472...AND
      AMZ474.

&&

PUBLIC...21/HESS
MARINE/FIRE WX....23/DEESE
Hazardous weather outlook, Mar 22, 11:01 AM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1101 AM EST TUE MAR 22 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1101 AM EST TUE MAR 22 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...TORNADO WATCH IN EFFECT UNTIL 6 PM EST...

...MODERATE RISK OF RIP CURRENTS TODAY...

A TORNADO WATCH IS IN EFFECT UNTIL 6 PM EST FOR ALL OF NORTHEAST
FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
SPOTTER ACTIVATION IS REQUESTED.

A DANGEROUS WEATHER SITUATION WILL DEVELOP THIS AFTERNOON AND THIS
EVENING AS SEVERE THUNDERSTORM ACTIVITY WILL BE POSSIBLE ALONG A WARM
FRONTAL BOUNDARY ACROSS THE AREA. CONDITIONS ARE FAVORABLE FOR SOME
STORMS TO BECOME SEVERE...MAINLY THIS AFTERNOON AND INTO THE EVENING
HOURS. SEVERE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...
DAMAGING WINDS...AND ISOLATED TORNADOES.

A SQUALL LINE WILL APPROACH THE AREA LATE THIS AFTERNOON AND PUSH
ACROSS THE AREA THIS EVENING PRECEDING THE COLD FRONT. A FEW STORMS
EMBEDDED IN THE SQUALL LINE MAY BECOME SEVERE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO
STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST
TODAY. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE DETAILED
INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE SQUALL LINE WILL SLOWLY PUSH ACROSS NORTH FLORIDA EARLY WEDNESDAY
AND BEGIN TO STALL ACROSS CENTRAL FLORIDA WEDNESDAY AFTERNOON. A FEW
STRONG STORMS MAY DEVELOP WEDNESDAY AFTERNOON MAINLY SOUTH OF A
PALM COAST TO OCALA LINE.

THUNDERSTORMS WILL DEVELOP ACROSS THE AREA SATURDAY NIGHT AND SUNDAY
AS ANOTHER COLD FRONT APPROACHES THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TODAY AND WILL MOST LIKELY BE NEEDED
TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI/HESS

In the hours before

Local storm report, Mar 22, 3:15 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             5 W ALMA                31.54N 82.56W
03/22/2005  0.75 INCH        BACON              GA   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED ALONG STATE ROAD 32 WEST OF ALMA

&&

HESS
Local storm report, Mar 22, 3:24 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 PM EST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             4 N ALMA                31.60N 82.48W
03/22/2005  1.75 INCH        BACON              GA   EMERGENCY MNGR

&&

HESS
Local storm report, Mar 22, 3:26 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
326 PM EST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     DOUGLAS                 31.51N 82.85W
03/22/2005                   COFFEE             GA   EMERGENCY MNGR

            WIDESPREAD WIND DAMAGE COUNTY WIDE REPORTED BY 911 CENTER

&&

HESS
Special weather statement, Mar 22, 3:51 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EST TUE MAR 22 2005

GAZ136-151-222130-

PIERCE GA-WAYNE GA-
351 PM EST TUE MAR 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE AND WAYNE
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM
EST...

AT 351 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES NORTHWEST OF
PATTERSON...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PATTERSON...SCREVEN AND
BROADHURST THROUGH 430 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Mar 22, 4:04 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 PM EST TUE MAR 22 2005

FLZ032-033-222145-
CLAY FL-ST. JOHNS FL-
404 PM EST TUE MAR 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND ST. JOHNS
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM
EST...

AT 404 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF PICOLATA...OR ABOUT
15 MILES NORTHWEST OF HASTINGS...MOVING NORTHEAST AT 25 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PICOLATA...GREEN
COVE SPRINGS...DURBIN...SAWGRASS...PONTE VEDRA BEACH...PALM VALLEY
AND GUANA RIVER STATE PARK THROUGH 445 PM EST. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Mar 22, 4:17 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
417 PM EST TUE MAR 22 2005

FLZ024-025-222200-
DUVAL FL-NASSAU FL-
417 PM EST TUE MAR 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM
EST...

AT 417 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS JUST WEST AND NORTHWEST OF DOWNTOWN
JACKSONVILLE...MOVING NORTHEAST AT 40 MPH. THESE STRONG STORMS WILL
ALSO AFFECT AREAS AROUND TALLYRAND...ARLINGTON...OCEANWAY...FORT
CAROLINE...TALBOT ISLAND...LITTLE TALBOT ISLAND...AMELIA
CITY...YULEE.. AND FERNANDINA BEACH THROUGH 500 PM EST. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pierce

When
March 22, 4:30 PM EST
Where
Pierce County, Patterson
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
31.383, -82.133

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463487.